Wrong doses of medications are given to children too frequently. This often occurs because pharmacy technicians misinterpret prescriptions and fill an incorrect dose. Also, sometimes pharmacists are busy and do not take the time to check the medication the technician filled against the original prescription. When this happens and a pharmacist assumes the dose is supposed to be an adult dosage, a child could receive a stronger dose of medication than intended.
Too strong a dose of medication or the wrong dose of medication can seriously affect a child’s body and health. Children’s bodies are still developing and they cannot break down medications in the same way adults’ bodies can.
Dispensing errors with pediatric prescriptions often result from the following mistakes:
- When “cc” or “ml” doses are misread by technicians.
- When “cc” or “ml” is misinterpreted and recorded as a teaspoon dose.
- When directions are written incorrectly on the label.
If pharmacists always check a patient’s date of birth and double check the dosage and directions before handing out medication, pharmacists may be able to catch a technician’s mistake and save a child from taking an incorrect dose of medication.
If your child has suffered from a wrong dose of medication due to negligent pharmacy technicians and pharmacists, a pharmacy error attorney at Kennedy Hodges, L.L.P. would like the opportunity to help you seek compensation for the pharmacy’s mistake. Call us at 888-526-7616 for a free consultation and a FREE copy of our report, 10 Tips to Protect Your Kids from Pharmacy Error: Avoid Every Parent’s Nightmare.